There have been multiple reports of thrombocytopenia associated with efalizumab therapy for the treatment of psoriasis. The current recommendations are to check platelet counts monthly for the first 3 months of efalizumab therapy, then every 3 months for the duration of therapy. We report a case of efalizumab-associated thrombocytopenia that occurred between 10 and 16 weeks after therapy was initiated. Based on our case and a review of the existing reports in the literature, we recommend monthly platelet counts during the first 4 months of therapy, then every 3 months for the duration of therapy. In addition, if the total platelet count drops by 50 × 109 cells/L or more between any two consecutive counts, we recommend monthly platelet counts be resumed until the count stabilizes. Finally, patients should be educated about and assessed for the signs and symptoms of thrombocytopenia before starting efalizumab therapy and at every follow-up visit.
Le texte complet de cet article est disponible en PDF.
American Academy of Dermatology, Inc.. Publié par Elsevier Masson SAS. Tous droits réservés.